Avoid sleepless nights caused by minor aches and pains with Tylenol® PM Extra Strength Caplets (225 ct.).
What Comes In Tylenol PM Extra Strength?
Tylenol PM Extra Strength Caplets contain 500 mg of acetaminophen and 25 mg of diphenhydramine hydrochloride in each caplet. Tylenol PM Extra Strength is non-habit forming when used as directed.
What Do These Two Ingredients Do?
The acetaminophen acts as a pain reliever and fever reducer, and is used to treat headaches, muscle aches, arthritis, colds, fevers, toothaches and backaches. Meanwhile, the diphenhydramine hydrochloride that's used in your Tylenol PM Extra Strength helps treat sleeplessness and provides effective treatment for short-term treatment of insomnia or acute insomnia. Acute insomnia is sleeplessness that occurs for no longer than 3 months. Doctors do not recommend long-term use of diphenhydramine hydrochloride as an insomnia treatment. In addition to its use for sleeplessness, diphenhydramine hydrochloride also is used for allergy relief, to treat allergic reactions and is even helpful for treating and preventing motion sickness.
How These Ingredients Work
Diphenhydramine hydrochloride makes your Tylenol PM Extra Strength Caplets effective in treating sleeplessness because it acts as an antihistamine. Antihistamines allow histamines to build up in the spaces between your nerve cells. This build-up of histamines produces sedative effects and is accomplished by blocking the uptake of histamines by nearby nerve cells. The sedative effects lead to sleepiness and a potentially good night's rest. As for acetaminophen, it works by blocking the signals transmitted by pain-signaling cells. However, acetaminophen does not block the messages transmitted by cells that signal for inflammation. As a result, acetaminophen does not provide you with anti-inflammatory effects. Taking 500 mg of acetaminophen every 4 to 6 hours provides you with safe and effective pain relief. At higher doses, acetaminophen is harmful to the liver and can even cause liver failure if you do not take the acetaminophen as directed. The drug, itself, is not toxic, but when the acetaminophen enters your liver, it produces a toxic compound that's broken down by liver enzymes.